Thunderstorm Wind, Washington
- When
- May 25, 2:45 AM CST
- Where
- Washington County, Fayetteville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.070, -94.170
Strong thunderstorm wind blew down a tree.
Thunderstorms developed during the afternoon of May 24th along an outflow boundary from early morning storms that had settled across north central Oklahoma. These storms moved across portions of eastern Oklahoma during the afternoon and evening hours, and affected portions of northwestern Arkansas during the early morning hours of the 25th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed during the afternoon of May 24th along an outflow boundary from early morning storms that had settled across north central Oklahoma. These storms moved across portions of eastern Oklahoma during the afternoon and evening hours, and affected portions of northwestern Arkansas during the early morning hours of the 25th. The stronger storms produced hail, damaging wind, and locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 25, 2:37 AM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 337 AM CDT WED MAY 25 2016 .DISCUSSION... Convection ongoing from far NW AR to SE OK is likely to weaken and/or exit the forecast area early this morning. Additionally, convection across SE KS continues to sage southward with continued redevelopment as low level jet intercepts outflow boundary. This process is expected to wane later this morning. Finally shortwave ridging is expected for much of the day which is expected to limit coverage of afternoon storm development. Storms which do develop west nearer the dryline this afternoon may again congeal and track somewhere across the forecast tonight. Despite the lack of defined focus, the high instability environment will support a risk of severe weather. The more widespread storm coverage remains forecast for Thurs - Friday as stronger forcing overspreads the Plains. Several rounds of severe weather are likely to be ongoing through this period some of which are likely to impact eastern OK and northwest AR. The flow aloft does weaken behind the departing wave however an unstable and weakly capped airmass will remain in place. This along with a possible weak frontal boundary along with any subtle forcing aloft necessitates the continuation of precip chances. && .PRELIMINARY POINT TEMPS/POPS... TUL 88 73 85 69 / 20 30 40 60 FSM 86 72 83 68 / 40 40 50 60 MLC 84 73 82 69 / 20 30 30 60 BVO 87 70 84 68 / 30 30 30 60 FYV 81 68 81 66 / 40 30 40 60 BYV 83 69 82 64 / 50 30 30 60 MKO 85 72 82 67 / 20 30 40 60 MIO 84 71 84 68 / 40 30 40 60 F10 85 73 82 67 / 20 30 40 60 HHW 85 73 81 68 / 20 30 50 60 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && LONG TERM....07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CDT TUE MAY 24 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT TUE MAY 24 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...LATE AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EAST CENTRAL OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...MAINLY EAST CENTRAL OKLAHOMA. ONSET...ONGOING. DISCUSSION... A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS BETWEEN STILLWATER AND TULSA LATE THIS AFTERNOON WILL CONTINUE TO MOVE AND DEVELOP SOUTHEAST INTO EASTERN OKLAHOMA THROUGH THE EVENING HOURS. INSTABILITY AND SHEAR ARE SUFFICIENT TO SUPPORT SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A LIMITED TORNADO THREAT WILL EXIST AS WELL...ESPECIALLY WITH ANY STORM THAT INTERACTS WITH THE WEAK SURFACE BOUNDARY CURRENTLY DRAPED ACROSS PORTIONS OF EAST CENTRAL OKLAHOMA. ADDITIONAL STRONG TO SEVERE STORMS ALONG THE DRY LINE WELL TO OUR WEST MAY EVENTUALLY MOVE INTO PARTS OF EASTERN OKLAHOMA LATER TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL. SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... DAILY THUNDERSTORM CHANCES WILL CONTINUE THIS WEEK INTO THE WEEKEND. INSTABILITY WILL REMAIN HIGH ACROSS THE SOUTHERN PLAINS...SUPPORTING PERIODIC CHANCES FOR AT LEAST ISOLATED SEVERE WEATHER. HOWEVER...THE FOCUS FOR MORE WIDESPREAD SEVERE WEATHER WILL REMAIN WEST AND NORTH OF THE AREA THROUGH THURSDAY. A STRONGER STORM SYSTEM WILL MOVE THROUGH THE AREA FRIDAY...RAISING THE POTENTIAL FOR MORE WIDESPREAD SEVERE WEATHER ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT TUE MAY 24 2016
OKZ054-250500-
OSAGE OK-
1115 PM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
MIDNIGHT CDT...
AT 1114 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FAIRFAX...
MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA... FAIRFAX...
SHIDLER... BURBANK...
FORAKER... PEARSONIA...
OSAGE HILLS STATE PARK...
LAT...LON 3678 9614 3644 9663 3652 9672 3655 9674
3656 9676 3656 9678 3658 9680 3699 9656
TIME...MOT...LOC 0414Z 219DEG 31KT 3659 9668SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1116 PM CDT TUE MAY 24 2016
OKZ059-250500-
PAWNEE OK-
1116 PM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PAWNEE COUNTY UNTIL
MIDNIGHT CDT...
AT 1115 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
PAWNEE...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE... RALSTON...
BLACKBURN... SKEDEE...
LAT...LON 3657 9677 3653 9673 3650 9672 3648 9670
3644 9672 3642 9668 3642 9663 3640 9661
3638 9660 3638 9657 3639 9656 3638 9655
3624 9682 3625 9692 3633 9693 3634 9703
3635 9703
TIME...MOT...LOC 0415Z 231DEG 19KT 3632 9691SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1224 AM CDT WED MAY 25 2016
OKZ049-053-250600-
PUSHMATAHA OK-CHOCTAW OK-
1224 AM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHOCTAW AND
SOUTHWESTERN PUSHMATAHA COUNTIES UNTIL 100 AM CDT...
AT 1224 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
BOSWELL...MOVING NORTH AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
CHOCTAW AND SOUTHWESTERN PUSHMATAHA COUNTIES.
LAT...LON 3404 9593 3416 9595 3416 9578 3446 9578
3446 9568 3404 9571
TIME...MOT...LOC 0524Z 178DEG 29KT 3412 9583PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
223 AM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM FLASH FLOOD 2 S OKMULGEE 35.59N 95.96W
05/25/2016 OKMULGEE OK EMERGENCY MNGR
HIGHWAY 75 SOUTH OF OKMULGEE FLOODED
0201 AM FLASH FLOOD BEGGS 35.74N 96.07W
05/25/2016 OKMULGEE OK EMERGENCY MNGR
HIGHWAY 16 AND ALT 75 N OF BEGGS ALL CLOSED.
&&
JBMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
255 AM CDT WED MAY 25 2016
ARZ001-010-OKZ063-068>072-250900-
WASHINGTON AR-BENTON AR-ADAIR OK-MUSKOGEE OK-MCINTOSH OK-CHEROKEE OK-
DELAWARE OK-SEQUOYAH OK-
255 AM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN WASHINGTON...WESTERN SEQUOYAH...NORTHEASTERN MCINTOSH...
SOUTHEASTERN DELAWARE...CHEROKEE...EASTERN MUSKOGEE AND ADAIR
COUNTIES UNTIL 400 AM CDT...
AT 255 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES EAST OF KANSAS TO 4 MILES NORTHEAST OF PUMPKIN
CENTER TO 6 MILES SOUTHWEST OF WARNER. MOVEMENT WAS EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MUSKOGEE... TAHLEQUAH...
SILOAM SPRINGS... SALLISAW...
STILWELL... FORT GIBSON...
CHECOTAH... GENTRY...
TONTITOWN... LINCOLN...
WARNER... WESTVILLE...
VIAN... GORE...
WEST SILOAM SPRINGS... COLCORD...
KANSAS... WEBBERS FALLS...
HULBERT... HIGHFILL...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 264 AND
306.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.
&&
LAT...LON 3624 9417 3536 9486 3535 9492 3539 9490
3541 9501 3546 9504 3545 9507 3538 9511
3537 9516 3536 9514 3537 9520 3540 9558
3581 9528 3585 9523 3587 9524 3633 9485
TIME...MOT...LOC 0755Z 270DEG 23KT 3620 9475 3575 9506 3545 9540SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
320 AM CDT WED MAY 25 2016
ARZ001-010-011-019-020-029-OKZ068>070-072-074-076-250915-
WASHINGTON AR-CRAWFORD AR-BENTON AR-SEBASTIAN AR-MADISON AR-
FRANKLIN AR-ADAIR OK-MUSKOGEE OK-HASKELL OK-CHEROKEE OK-SEQUOYAH OK-
LE FLORE OK-
320 AM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...NORTHWESTERN
FRANKLIN...NORTHWESTERN SEBASTIAN...CRAWFORD...SOUTHERN BENTON...
WASHINGTON...SEQUOYAH...NORTHEASTERN LE FLORE...SOUTHEASTERN
CHEROKEE...SOUTHEASTERN MUSKOGEE...ADAIR AND NORTHEASTERN HASKELL
COUNTIES UNTIL 415 AM CDT...
AT 320 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GENTRY TO 4 MILES EAST OF BARON TO 7 MILES
NORTHEAST OF PORUM. MOVEMENT WAS EAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT SMITH... FAYETTEVILLE...
SPRINGDALE... ROGERS...
VAN BUREN... SILOAM SPRINGS...
SALLISAW... STILWELL...
HUNTSVILLE... CEDARVILLE...
MOUNTAINBURG... NATURAL DAM...
GREENWOOD... LOWELL...
FARMINGTON... ALMA...
BARLING... PRAIRIE GROVE...
POCOLA... MULDROW...
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND 25.
INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 286 AND 328.
INTERSTATE 540 BETWEEN MILE MARKERS 1 AND 14.
INTERSTATE 49 BETWEEN MILE MARKERS 22 AND 79.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3578 9377 3512 9436 3536 9527 3596 9470
3616 9463 3616 9456 3634 9456 3619 9360
TIME...MOT...LOC 0820Z 283DEG 37KT 3627 9451 3593 9453 3541 9515The Western Arkansas radar (KSRX), 88 km away, was scanning. The volume nearest the first event began at 08:43 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Strong thunderstorm wind blew down a tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 635358, 635359.